I am due to have the second Decapeptyl injection and I am scared of the side effect. Will I get more side effect for the 2nd shot?

I had my first Decapeptyl (monthly injection) on 24/2 and the next one is booked on 25/3. The flare up was horrendous and I passed out twice because of the pain even I took the max dose of painkiller I had been prescribed. Well I read about the flare here (my doctor didn't tell me anything about the flare) so I understood and I realised it should pass in a few weeks and it was unfortunate I had it during the my painful week so the flare weeks were hell.

Well the flare hell is gone (I hope). I was given HRT which made me suicidal so I stopped (by GP) as I don't have menopausal symptom yet anyway.

At the moment I have very bad mood swings, frequent migraines, 24/7 nausea, fatigue. Last weekend I felt bit better and decided to do a bit of gardening. I got so many event coming in April and my husband work gets one of the busiest time of the year. I can't get depressed at home. I am having injection in order to manage the pain not gaining many side effect.

When I had Zoladex 3 years ago I had frequent migraines that is why the consultant gave me Decapeptyl instead of Zoladex. As I have frequent migraines with Decapeptyl anyway plus more side effect I would rather go back to Zoladex.

I rang my consultant secretary but couldn't get through to her today and I can talk to my (decent) GP only on Friday.

Does second injection likely to give me side effect stronger at the beginning of few weeks again? Or should my body got used to Decapeptyl by then?

I am wondering if I go ahead to have second Decapeptyle next week or cancel the injection, or push to change to Zoladex.

What would you advice please?

Thank you xxx

4 Replies

  • I think everyone is different so if it's not right for you, speak to your gynae and see if you can change what you are on. You may want to try the 2nd jab to see if any better though as the 1st is always the worst. I have had 4 and will not be having my 5th, it has not agreed with me at all. The side effects and pelvic pain have been horrible. I have an op coming up but have been allowed to stop the decapeptyl as not got on with it.x

  • You can miss the next one - and recover a bit and hopefully not suffer side effects and get through the busy month then restart again the following month - but that will send you through the flare stage again if you do decided to restart the treatment.

    My view is that as with all these GnRH drugs - the impact is much the same as they all do the exact same thing, they all cause the pituitary gland in the brain to overload and shut down. So the results on the rest of the body will also be the same regardless of which drug you take to shut down that part of the brain. Switching GnRH will not alter that.

    The only other way would be to take meds that do not switch of the pituitary gland but instead work in a different way ... and that is usully to hve strong enough pain killers to knock out the pains resulting from endo.

    Good Luck though. It really is not a good drug type to be on.

  • Hi - im on this and i suffered the same with the flare up, same as you no one told me what to expect and it was horrendous, i had no idea what was happening to me until i searched the internet.

    Suffered with really bad nausea for about 2 months but that has eased and although it hasnt completely helped with the endo pain it is a bit better.

    Everyone is different and i very nearly didnt go for my 2nd jab but i persevered and ive just had my 4th, 2 more to go and it has got better although for about a week after i suffer the day long headaches occasional nausea but this could also be down to the Mirena coil i had fitted at the time of surgery.

    Im on daily Tibolone add back which has helped with side effects - i missed taking some over Xmas and i did notice the difference.

    Speak with your gynae or GP and explain how you feel although i did this and was ignored!!

    Good luck xx

  • Thanks ladies. I will ring my consultant secretary tomorrow and see what I can do. If I can change to Zoladex, I would like to but if I can't, I will have a second Decapeptyl next Tuesday. I would rather not have another flare up...

    I really hope I have less side effect next time. Forgetfulness is one of the side effect too that I keep forgetting thing or making minor mistakes at home and work and making me and other people annoyed!

    Thanks for your advice.

You may also like...